MAUDE Adverse Event Report: BECTON DICKINSON SYRINGE 20ML LS S/C 48; SYRINGE, PISTON

BECTON DICKINSON SYRINGE 20ML LS S/C 48; SYRINGE, PISTON
Catalog Number 302831
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material: 302831.Lot: unknown.It was reported by customer that internal portion of syringe broke off inside epidural filter.Verbatim: rcc received a complaint via email.Product information: product code: 302831.Product description: syringe hypo 20cc l/s bx/48.Lot/serial #: unknown.Expiry date: 2027-01-15.Problem information: product concern ticket number: (b)(4).Date of incident: (b)(6) 2024, concern description: internal portion of syringe broke off inside epidural filter.Occurrences: 1 ea.Follow up response received on 05-may-2025.1) did the issue happen during patient use? if yes, was there any injury? if so, please describe and include any medical treatment needed as a result? r: during patient care ¿ no injury.2) could you confirm where exactly the damage occurred, whether luer part or barrel got damaged? r: luer was damaged ¿ broke off in hub of receiving device.
 
Additional Manufacturer Narrative
(b)(4).Follow up it was reported the internal portion of the syringe broke off inside an epidural filter.Due to the absence of a physical sample, photographic evidence, or lot number, our quality engineering team was unable to conduct a comprehensive investigation.Current quality controls are in place to identify such defects during the production process.Based on the limited investigation, the cause of the reported incident remains undetermined.If you encounter any further issues with our product, we would appreciate the opportunity to perform a thorough analysis.Examination of the involved product may provide insights into the cause of the reported failure.

Brand Name
SYRINGE 20ML LS S/C 48
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21967456
Report Number1911916-2025-00326
Device Sequence Number12797384
Product Code FMF
UDI-Device Identifier30382903028314
UDI-Public(01)30382903028314
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number302831
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer06/02/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown